Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
Azilect
avatar
EW4567 posted:
I was diagnosed with Parkinson's about 7 years ago; my only symptom is tremors. I am taking 3 25/100 pills of Sinemet a day. About 2 or 3 weeks ago I started taking 1/2 pill of .5 Azilect. I seems like it builds up over time and I now have upset stomach, shortness of breath and back pain. I skipped the pill this morning and tonight all the symptoms are gone. This is the third time I've tried to take this medication, as my neurologist seems to really want me to take it. Anybody else have these kind of problems with Azilect?
Reply
 
avatar
lovedogs1955 responded:
I have never taken Azilect, but it seems to be that you shouldn't be taking it if one pill does that to you. If your tremors were/are well controlled, what does your neuro hope that the addition of Azelect will do? Are there new issues?
 
avatar
worn1 responded:
EW4567
I take Stalevo,Mirapex and Azilect with no problem. I was told to watch my intake of foods containing tyramine when I started taking azilect. Check with your neurologist again. You should not be having these side effects. Maybe the dose is too high, or foods with tyramine are causing the problems. Also talk to your pharmist and see what he has to say about the drug ie side affects and drug and food interactions.

w
There are none so blind as those that will not see
 
avatar
EW4567 replied to worn1's response:
Regarding my previous post, I did try calling my neurologist, be he was out of the office and the nurse didn't understand this either. I failed to mention that I also take Benadryl at night to sleep. After doing some research, I think the Benadryl might be interacting with increased dopamine causing the side effects. I'm going to give it a few days for the benadryl to be out of my system good and try my azilect again. I really need this because it helps control my tremors very well.
 
avatar
worn1 replied to EW4567's response:
Dr Stacy need your input
w
There are none so blind as those that will not see
 
avatar
DUKE MEDICINE
Mark A Stacy, MD replied to worn1's response:
I think it is reasonable to hold the benedryl for 5 days and then try Azilect again. If the GI symptoms return, would not continue the drug. Azilect is a drug used for symptoms of wearing off, and it may be other agents will help just as well. They include Comtan, Amantadine or a dopamine agonist


Helpful Tips

Sensory symptoms in Parkinson's DiseaseExpert
Sensory complaints in PD are not uncommon, and include visual changes, loss of sense of smell, restless legs syndrome (RLS), and pain. ... More
Was this Helpful?
64 of 80 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center